ZIMMER SWITZERLAND MANUFACTURING GMBH PROXIMAL HUMERUS, LEFT, 7X160MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Codes |
Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Unspecified Tissue Injury (4559)
| Date of Event |
05/28/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical products: blunt tip screw, 4x34mm; catalog#: 47-2486-034-40; lot#: 3010622, blunt tip screw, 4x38mm; catalog#: 47-2486-038-40; lot#: 3024666, blunt tip screw, 4x56mm; catalog#: 47-2486-056-40; lot#: 3039378, cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3039388, proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3039755, cortical bone screw, 4x24mm; catalog#: 47-2486-124-40; lot#: 3038358.Therapy date: unknown.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
Patient was implanted on an unknown side and 6 weeks post implantation it was reported that the proximal screw had gotten loose and out of the nail damaging arm soft tissues.A revision surgery has not been planned yet.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Additional: h2, h6.Correction: b4, g3, g6, h10.Event description: it was reported that the patient was implanted with affixus natural nail on (b)(6) 2021.After 6 weeks from the surgery the proximal screw get loose and out the nail damaging arm soft tissues.Revision surgery was not planned yet.Review of received data: - due diligence: further due diligence to support the conclusion was completed and documented.Product evaluation: - no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.- raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the patient was implanted with affixus natural nail on (b)(6) 2021.After 6 weeks from the surgery the proximal screw get loose and out the nail damaging arm soft tissues.Revision surgery was not planned yet.Neither x-rays, operative notes, office visit notes, nor device(s) or photos of the device(s) were received; therefore the condition of the component(s) is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.Based on the investigation the reported event cannot be confirmed.Due to significant lack of information a detailed investigation could not be performed, nevertheless based on the given information there is no indication of a nonconformance or complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for the potential migration of the screws.However, further investigation has been initiated in order to determine the need of potential corrective and / or preventive actions.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
No change to previously reported event.